Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 2, 2016, 4:54 AM EDT for Dixie County, Taylor County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2016, 4:54 AM EDT (08:54 UTC)
- Expired
- Apr 2, 2016, 5:30 AM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dixie County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 111 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 9:02 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.5
The text
As transmitted.
054
WUUS52 KTAE 020854
SVRTAE
FLC029-123-020930-
/O.NEW.KTAE.SV.W.0095.160402T0854Z-160402T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 AM EDT SAT APR 2 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DIXIE COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHEASTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
* UNTIL 530 AM EDT
* AT 453 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF
STEINHATCHEE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
STEINHATCHEE...FISH CREEK...HOWELL PLACE...BIRD ISLAND...JENA...
JONESBORO...TENNILLE AND CLARA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM EDT FOR CENTRAL
FLORIDA.
LAT...LON 2958 8340 2960 8341 2960 8339 2967 8341
2969 8348 2971 8350 2972 8354 2974 8355
2974 8357 2975 8356 2976 8356 2976 8359
2977 8357 2978 8358 2978 8359 2979 8358
2981 8359 2982 8325 2956 8326
TIME...MOT...LOC 0853Z 272DEG 37KT 2972 8372
HAIL...<.75IN
WIND...60MPH
$$
9-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:29 AM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 2, 3:29 AM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 AM EDT SAT APR 2 2016
.Near Term [Through Today]...
As of 06Z the cold front was progessing through the western part
of the area and had just moved through Dothan. The back edge of
the rain is moving quicker than it had been the past several
hours. The greatest chance for severe weather will be in the Big
Bend as the showers and thunderstorms move east. Expect the front
to clear the CWA by this afternoon. High temperatures will range
from the upper 60s in southeast Alabama to the upper 70s in the
Big Bend.
.Short Term [Tonight Through Monday]...
An upper trough over the eastern CONUS will keep dry northwesterly
flow in place through Monday. The most noticeable difference in
the airmass will be with overnight low, with temperatures in the
mid to upper 40s expected Sunday and Monday mornings. Afternoon
temperatures will reach the upper 60s/lower 70s Sunday and the mid
to upper 70s on Monday
.Long Term [Monday Night Through Saturday]...
Mean trough will remain in place over the eastern CONUS through
much of the week, keeping dry northwest flow in place aloft.
Temperatures will be near normal, with highs in the mid to upper
70s and lows in the 50s. A cold front will move across the area on
Thursday, bringing a brief round of showers. Cooler temperatures
are expected behind the front for Friday and Saturday.
&&
.Aviation...
[Through 06Z Sunday] IFR conditions will continue through 14Z as
another round of thunderstorms moves through over the next several
hours. Ceilings will improve to MVFR after sunrise then to VFR by
early afternoon as skies clear behind the front.
&&
.Marine...
A cold front will cross the marine waters this morning with
offshore flow developing in its wake. Marginal Small Craft
Advisory conditions this morning will weaken for the afternoon.
However, winds will increase again overnight before diminishing
Sunday morning. Thereafter, generally light winds are expected
through the middle of the week.
&&
.Fire Weather...
There wil be some patchy areas of RH less than 30 percent on
Sunday but fuel moistures will not be dry enough to meet red flag
conditions.
&&
.Hydrology...
Local rivers and streams will be on the rise as a result of the
recent rains. Most area rivers were already high with the
exception of the Suwannee. Flooding is occurring on the
Ochlockonee, Apalachicola, Withlacoochee, Chipola, and
Choctawhatchee Rivers. Most rivers will continue to rise this
weekend and early next week.
The Flash Flood Watch remains in place for most of the region
through Saturday morning.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 73 49 73 47 77 / 50 0 0 0 0
Panama City 70 53 70 53 71 / 40 0 0 0 0
Dothan 69 46 69 46 75 / 10 0 0 0 0
Albany 70 46 69 45 75 / 20 0 0 0 0
Valdosta 73 48 71 46 75 / 60 0 0 0 0
Cross City 77 50 75 46 77 / 80 0 0 0 0
Apalachicola 73 52 71 51 72 / 60 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 8 AM EDT /7 AM CDT/ this morning FOR
Calhoun-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Jefferson-Coastal Wakulla-Gadsden-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Wakulla-
Jackson-Leon-Liberty-Washington.
High Rip Current Risk until 8 AM EDT /7 AM CDT/ this morning FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch until 8 AM EDT this morning FOR Baker-Ben Hill-
Berrien-Brooks-Colquitt-Cook-Decatur-Dougherty-Grady-Irwin-
Miller-Mitchell-Seminole-Thomas-Tift-Turner-Worth.
AL...NONE.
GM...Small Craft Advisory until 2 PM EDT this afternoon FOR Coastal
waters from Apalachicola to Destin FL out 20 NM-Waters from
Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...WESTON
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...WESTON
MARINE...CAMP
FIRE WEATHER...WESTON
HYDROLOGY...CAMPIn the hours before
Local storm report, Apr 2, 2:10 AM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
210 AM EDT SAT APR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM FLOOD 3 NE TALLAHASSEE 30.47N 84.25W
04/02/2016 LEON FL EMERGENCY MNGR
FLOODING ALONG MERIDIAN RD. AND CLOVERFIELD. MINIVAN
DROVE INTO WATER AND BECAME DISABLED. NO INJURIES.
&&
CAMPThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:50 PM EDT | Special Marine Warning | TAE | 115 min | |
| Apr 1, 9:38 PM EDT | River Flood Warning | TAE | Calhoun | 7 days |
| Apr 1, 10:14 PM EDT | Severe Thunderstorm Warning | TAE | Bay | 46 min |
| Apr 1, 10:35 PM EDT | Special Marine Warning | TAE | 115 min | |
| Apr 1, 10:48 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf | 35 min |
| Apr 2, 12:25 AM EDT | Special Marine Warning | TAE | 95 min | |
| Apr 2, 1:54 AM EDT | Special Marine Warning | TAE | 51 min | |
| Apr 2, 4:35 AM EDT | River Flood Warning | TAE | Wakulla | 6 days |
| Apr 2, 4:46 AM EDT | Special Marine Warning | TAE | 59 min | |
| Apr 2, 9:25 AM EDT | River Flood Warning | TAE | Jefferson, Madison, Taylor | 8 days |
| Apr 2, 9:44 AM EDT | River Flood Warning | TAE | Walton | 18 hr |
| Apr 2, 10:32 AM EDT | River Flood Warning | TAE | Leon, Liberty, Wakulla | 49 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.